Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 24, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 2, 2024, 6:20 PM CDT for 4 counties in Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2024, 6:20 PM CDT (23:20 UTC)
- Expired
- Apr 2, 2024, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Allen County, KY, Logan County, KY, Simpson County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 67 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WFUS53 KLMK 022320
TORLMK
KYC003-141-213-227-022345-
/O.NEW.KLMK.TO.W.0024.240402T2320Z-240402T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
620 PM CDT Tue Apr 2 2024
The National Weather Service in Louisville has issued a
* Tornado Warning for...
East central Logan County in south central Kentucky...
Northern Simpson County in south central Kentucky...
West central Allen County in south central Kentucky...
Southwestern Warren County in south central Kentucky...
* Until 645 PM CDT.
* At 620 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Memphis Junction, moving east at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bowling Green around 630 PM CDT.
Memphis Junction around 635 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Hardcastle, Allen Springs, Rockfield, Rich Pond, Auburn, Greenhill,
South Union, Woodburn, Matlock, and Alvaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3679 8670 3686 8673 3701 8635 3681 8624
TIME...MOT...LOC 2320Z 251DEG 37KT 3684 8664
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Padgett2 follow-up statements
007
WWUS53 KLMK 022329
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
629 PM CDT Tue Apr 2 2024
KYC003-141-213-022339-
/O.CAN.KLMK.TO.W.0024.000000T0000Z-240402T2345Z/
Logan KY-Simpson KY-Allen KY-
629 PM CDT Tue Apr 2 2024
...THE TORNADO WARNING FOR EAST CENTRAL LOGAN...NORTHERN SIMPSON AND
WEST CENTRAL ALLEN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
Kentucky.
&&
LAT...LON 3689 8660 3701 8635 3687 8627 3683 8632
3683 8658
TIME...MOT...LOC 2329Z 251DEG 37KT 3687 8653
$$
KYC227-022345-
/O.CON.KLMK.TO.W.0024.000000T0000Z-240402T2345Z/
Warren KY-
629 PM CDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHWESTERN WARREN COUNTY...
At 629 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Memphis Junction, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bowling Green and Memphis Junction around 635 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Matlock, Alvaton, Hardcastle, Boyce, Rich Pond, Greenhill, Drake, and
Woodburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3689 8660 3701 8635 3687 8627 3683 8632
3683 8658
TIME...MOT...LOC 2329Z 251DEG 37KT 3687 8653
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Padgett843
WWUS53 KLMK 022342
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
642 PM CDT Tue Apr 2 2024
KYC227-022351-
/O.EXP.KLMK.TO.W.0024.000000T0000Z-240402T2345Z/
Warren KY-
642 PM CDT Tue Apr 2 2024
...THE TORNADO WARNING FOR SOUTHWESTERN WARREN COUNTY WILL EXPIRE AT
645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for south central
Kentucky.
&&
LAT...LON 3689 8660 3701 8635 3687 8627 3683 8632
3683 8658
TIME...MOT...LOC 2341Z 251DEG 37KT 3691 8638
$$
PadgettWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 5:26 PM CDT, 54 minutes earlier. Its key messages:
- * Severe storms remain likely into this evening. Damaging winds, large hail, and tornadoes are all possible. Localized flash flooding is also possible in areas impacted by repeated heavy rainfall. * Rain on Wednesday could mix with or change to snow Wednesday night into Thursday morning. A light accumulation of snow cannot be ruled out, but significant impacts from snow are unlikely. * Quiet weather expected Friday into next weekend with increasing chances of below freezing temperatures Saturday morning.
Area forecast discussion, Apr 2, 5:26 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
626 PM EDT Tue Apr 2 2024
.KEY MESSAGES...
* Severe storms remain likely into this evening. Damaging winds,
large hail, and tornadoes are all possible. Localized flash
flooding is also possible in areas impacted by repeated heavy
rainfall.
* Rain on Wednesday could mix with or change to snow Wednesday night
into Thursday morning. A light accumulation of snow cannot be
ruled out, but significant impacts from snow are unlikely.
* Quiet weather expected Friday into next weekend with increasing
chances of below freezing temperatures Saturday morning.
&&
.MESOSCALE...
Issued at 624 PM EDT Tue Apr 2 2024
Squall line with embedded supercells has moved through southern
Indiana and now pushing across central Kentucky. QLCS tornadoes
continue to be the most impactful threat and Tornado Watch 78
remains in place until 2Z. Have cleared a few southern Indiana
counties behind the line.
Progress will be slow as storm motion is nearly parallel to the line.
So far we have not had any flash flooding but will continue to
monitor.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 407 PM EDT Tue Apr 2 2024
Severe weather threat is currently ramping up as storms try to
become more organized along/just ahead of a cold front in the Wabash
Valley. Morning and midday convection left behind quite a bit of
cloud cover, but that has scoured out and allowed temps to warm
quickly into the lower/mid 70s with several hours of daylight
remaining.
Storms struggled to get organized until the last 30-45 minutes, with
some of the storm motion keeping storms along or even behind the
effective boundary. Over the next several hours, the instability and
shear profiles will enable any storm that can stay on or ahead of
the front to easily go severe. All severe threats are on the table,
including damaging winds, large hail, and fast-moving, possibly
strong tornadoes. Boundaries left behind by earlier storms will
likely be the main focus for tornadoes. Tornado Watch 78 is in
effect until 10 PM EDT, though the threat will diminish earlier than
that for our northern and western counties as the front pushes
through.
Flood Watch until 00Z is a little tricky as most of the heavier rain
from the earlier storms fell just outside the watch area. Storms
this evening look progressive enough, and the heaviest rainfall is
not expected to repeat over the hardest hit areas from earlier, so
will not expand the watch at this time. However, with neighboring
counties still under a Flood Watch, will maintain status quo for
now.
Temps crash behind the front overnight as strong cold advection
takes hold. After morning lows in the lower 40s on Wednesday, we
will struggle to crack 50 degrees in the afternoon. Winds at a
solid 15-20 mph with gusts near 30 mph will make it feel closer
to 40 than 50 throughout the day. Deep cyclonic flow and a strong
cold pool will support widespread light rain showers, especially
Wednesday afternoon. Could even see some graupel or small hail given
the steep low-level lapse rates.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 407 PM EDT Tue Apr 2 2024
Synopsis...Large-scale mid-level pattern height will remain largely
amplified during the long term period. Initially, broad upper
low/longwave trough will be anchored in the East CONUS as bouts of
shortwave energy continue rotating around its axis. Further west,
weak upper ridging will exist across the Rockies with positive
height anomalies across the northern Plains/southern Canada and
another upper low carving its way into California coast. At the
surface, occluded low pressure system will slowly move eastward from
the Great Lakes to the Northeast US keeping the Ohio Valley under
cool, windy, and showery conditions for most of the second half of
the week. During the weekend, the height anomaly configuration will
resemble an Omega blocking pattern as the features at play slowly
progress to the east, although the strongest portion of the jet will
zonally extend across the southern half of the Lower 48. As a
result, the mid-level ridge will approach the forecast region with
surface ridging nosing in from southern Canada/Upper Great Lakes.
The pattern will be speed up Sunday into next week as West Coast
upper low moves inland while the mid/upper ridge and associated
surface high pressure get pushed to the eastern seaboard.
Model Confidence/Evaluation...Most of the long term period will be
characterized by above-average model agreement as most of the
deterministic guidance consulted has similar output solutions
regarding the Omega blocking pattern and the position of the
synoptic features. Forecast uncertainty starts decreasing Sunday
into next week as models handle differently the inland trajectory of
the West Coast upper low, possibly due to its interaction with
shortwave energy upstream, and to a lesser extent the strength of
the downstream East CONUS upper ridge. The trajectory of the upper
low will ultimately determine the position of the attendant surface
low pressure and attached fronts which will influence the amount of
cloudiness or any weather next Monday, April 8, when the solar
eclipse will occur. As mentioned in the previous discussion, the GFS
still hints at a upper low farther east (higher probability of
cloudiness and rain) while the position of the upper low in the
CMC/ECMWF solutions is more to the west (lower chances of cloudiness
and rain).
Wed Night - Thursday...Surface low pressure and attendant low- to
mid-level vorticity impulses will move down from Lake Michigan to
southern Ohio during this period keeping the lower Ohio Valley under
persistent cloudiness with intermittent showers and breezy WNW
winds. The main forecast reasoning has not changed much as prog
soundings still show a saturated column into the DGZ early Wednesday
evening with falling surface air temperatures, low freezing levels,
and steep low-level lapse rates. Therefore, anticipate in the first
few hours of Wednesday evening liquid-precipitating, shallow
convective cells to still pose a threat of sub-severe gusty winds,
lightning, and some small hail with a quick transition to brief
rain/snow showers (possible some graupel) overnight as mid-level dry
air entrainment takes over and surface air temperatures/freezing
levels keep falling. At this moment, there could be some dusting of
accumulation over elevated surfaces early Thursday morning with no
significant impacts otherwise. Clouds, intermittent light showers
(mostly liquid), and breezy winds will continue during the day on
Thursday; however, the track of the surface low argue for a heavier
showers over the Bluegrass area given the track of the surface low
and attendant forcing. GFS forecast soundings over the Bluegrass
during Thursday afternoon hint at a renewed chance of heavier showers
(compared to the rest of the forecast area), low lightning chances,
and possibly some hail and enhanced gusty winds as cooling mid-level
temps will steepen low-level lapse rates and forcing promotes deeper
saturation into the DGZ. If heavier showers do occur, there is a non-
zero chance of a brief period of frozen hydrometeors based on low
freezing levels and additional effect of dynamic cooling. Finally,
went a few degrees below guidance for highs on Thursday but still at
or above convective temperatures for that matter.
Friday - Sunday...Friday still looks quite cloudy and somewhat
breezy, although the wind will slow down compare to Wednesday and
Thursday values. Precipitation chances will also largely decreased
for most as increasing mid-level heights and subsidence aloft start
to erode the depth of the moisture layer. As a result, a few breaks
in the cloud cover could allow highs to climb around the 50 degree
mark, but still below average for this time of the year. Increased
presence of surface ridging will allow clearer skies and weaker
winds, so that lows Friday night are still on track to be or below
freezing levels (especially over southern Indiana). Therefore,
frost/freeze headlines could be needed for Friday night/Saturday
morning. A warming trend with dry weather is anticipated for
Saturday and Sunday. Last but not least, action stage or minor river
flooding across the Ohio cannot be ruled as HEFS/GEFS/NAEFS hint at
increasing probabilities of those categories.
Next Week...Big question will be chances of rain and any cloudiness
on Monday due to the solar eclipse. As mentioned above, there is at
least a low chance of light rain showers and clouds over the southern
Indiana and northern Kentucky as a warm front lifts through the
region. But again, there is enough variability and the forecast
windows is still so far out that confidence in the forecast is still
low. So, stay tuned for new updates during the next coming days.
&&
.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 151 PM EDT Tue Apr 2 2024
Messy convective systems continue to traverse Kentucky, with showers
and a few embedded thunderstorms still moving through LEX and RGA.
MVFR ceilings and southerly winds have re-established at SDF, BWG
and HNB.
Main question is when the atmosphere will reload sufficiently for
new convection over SW Indiana and western Kentucky, and what
impacts that will have later this afternoon. Will include TEMPO
groups for thunderstorms producing IFR vis from roughly 20-23Z, with
showers lingering into the evening. Look for gusts conservatively
near 30 kt with any storms, but could briefly be quite a bit higher
in any stronger storms.
Fropa this evening will shift winds to west, with MVFR cigs dropping
below 2000 ft. Gusts could lay down briefly well after dark, but
will pick back up to 20-25 kt with the quick onset of mixing in cold
advection Wed morning. Look for MVFR cigs to gradually lift into VFR
during the day.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 8 PM EDT this evening for KYZ032-033-035>037-
040>043-049.
IN...Flood Watch until 8 PM EDT this evening for INZ079.
&&
MESOSCALE...RAS
SHORT TERM...RAS
LONG TERM...ALL
AVIATION...RASHazardous weather outlook, Apr 2, 6:06 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 706 AM EDT Tue Apr 2 2024 KYZ032-033-035>037-040>043-049-031115- Trimble-Henry-Franklin-Scott KY-Harrison KY-Woodford-Fayette-Bourbon- Nicholas-Clark KY- Including the cities of Bedford, Milton, New Castle, Frankfort, Georgetown, Cynthiana, Versailles, Lexington, Paris, Carlisle, and Winchester 706 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 73 IN EFFECT UNTIL NOON EDT TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe storms with tornadoes and damaging winds are possible this morning. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all expected. Flash flooding will be possible in areas that receive repeated bouts of torrential rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ083-084-089>092-KYZ023>031-034-038-039-045>048-053>057-061>067- 031115- Dubois-Crawford-Perry-Harrison IN-Floyd-Clark IN-Hancock- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham- Shelby-Spencer-Anderson-Nelson-Washington KY-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Shelbyville, Taylorsville, Lawrenceburg, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, and Stanford 706 AM EDT Tue Apr 2 2024 /606 AM CDT Tue Apr 2 2024/ ...TORNADO WATCH 73 IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe storms with tornadoes and damaging winds are possible this morning. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>078-KYZ070>078-081-082-031115- Orange-Washington IN-Scott IN-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 706 AM EDT Tue Apr 2 2024 /606 AM CDT Tue Apr 2 2024/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Isolated severe storms are possible this morning north of Interstate 64. The main threats are locally damaging winds, brief tornadoes, and marginally severe hail. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ079-031115- Jefferson IN- Including the city of Madison 706 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all expected. Flash flooding will be possible in areas that receive repeated bouts of torrential rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Local storm report, Apr 2, 5:04 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
604 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 2 SSE Buckner 38.36N 85.42W
04/02/2024 Oldham KY NWS Employee
Trees down.
&&
KJFLocal storm report, Apr 2, 5:29 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
629 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 1 E Watson 38.35N 85.68W
04/02/2024 Clark IN Emergency Mngr
Multiple structures damaged along a path
from SR/62 at roundabout east to 8039
Lakeside Quarry Drive.
&&
KJFLocal storm report, Apr 2, 5:31 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
631 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 2 ENE Middletown 38.26N 85.48W
04/02/2024 M1.00 Inch Jefferson KY NWS Employee
&&
KJFLocal storm report, Apr 2, 6:03 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
703 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg New Castle 38.43N 85.17W
04/02/2024 Henry KY Emergency Mngr
House damaged with roof blown off.
&&
KJFLocal storm report, Apr 2, 6:10 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
710 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 3 WNW Smithfield 38.41N 85.30W
04/02/2024 Henry KY Law Enforcement
trees down and cars flipped at the
intersection of KY153 and KY712.
&&
KJFSpecial weather statement, Apr 2, 6:17 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
717 PM EDT Tue Apr 2 2024
KYZ025-027>029-045-022330-
Grayson KY-Bullitt KY-Nelson KY-Meade KY-Hardin KY-
717 PM EDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN NELSON...SOUTHEASTERN
MEADE...NORTHEASTERN GRAYSON...SOUTHWESTERN BULLITT AND HARDIN
COUNTIES THROUGH 730 PM EDT/630 PM CDT/...
At 717 PM EDT/617 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles east of
Brandenburg to 9 miles west of Elizabethtown to near Leitchfield.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabethtown, Shepherdsville, Radcliff, Vine Grove, Lebanon
Junction, Muldraugh, Bardstown Junction, Saint Paul, Eastview, and
Long View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM EDT/900 PM CDT/ for
central Kentucky.
&&
LAT...LON 3753 8629 3773 8609 3794 8601 3800 8561
3784 8567 3766 8578 3759 8587
TIME...MOT...LOC 2317Z 249DEG 45KT 3793 8598 3775 8603 3753 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PadgettThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:21 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 39 min |
| Apr 2, 6:27 AM CDT | Severe Thunderstorm Warning | LMK | Ohio | 33 min |
| Apr 2, 6:44 AM CDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 2, 6:58 AM CDT | Tornado Warning | LMK | Breckinridge, Meade | 17 min |
| Apr 2, 6:59 AM CDT | Special Weather Statement | LMK | Breckinridge, Butler, Edmonson, Grayson | 61 min |
| Apr 2, 7:05 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Ohio | 40 min |
| Apr 2, 7:08 AM CDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Apr 2, 7:09 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 21 min |
| Apr 2, 7:17 AM CDT | Tornado Warning | LMK | Breckinridge, Meade | 28 min |
| Apr 2, 7:29 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Meade, Nelson | 46 min |
| Apr 2, 7:35 AM CDT | Special Weather Statement | LMK | Anderson, Spencer, Woodford | 25 min |
| Apr 2, 7:42 AM CDT | Tornado Warning | LMK | Nelson, Spencer, Washington | 18 min |
| Apr 2, 7:43 AM CDT | Tornado Warning | LMK | Hardin, Larue | 32 min |
| Apr 2, 7:46 AM CDT | Special Weather Statement | LMK | Hardin, Larue | 29 min |
| Apr 2, 7:49 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington, Woodford | 26 min |
| Apr 2, 7:55 AM CDT | Tornado Warning | LMK | Anderson, Mercer, Nelson, Washington, Woodford | 35 min |
| Apr 2, 8:03 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer, Nelson, Washington | 42 min |
| Apr 2, 8:12 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 2 more | 63 min |
| Apr 2, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Jessamine, Madison, Mercer | 44 min |
| Apr 2, 8:32 AM CDT | Tornado Warning | LMK | Bourbon, Clark, Fayette | 28 min |
| Apr 2, 8:58 AM CDT | Special Weather Statement | LMK | Garrard, Madison | 47 min |
| Apr 2, 10:15 AM CDT | Special Weather Statement | LMK | Logan | 30 min |
| Apr 2, 10:39 AM CDT | Special Weather Statement | LMK | Simpson, Warren | 36 min |
| Apr 2, 11:02 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Simpson, Warren | 28 min |
| Apr 2, 11:28 AM CDT | Special Weather Statement | LMK | Barren, Green, Metcalfe | 32 min |
| Apr 2, 11:35 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 25 min |
| Apr 2, 11:57 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 33 min |
| Apr 2, 12:19 PM CDT | Special Weather Statement | LMK | Casey, Russell | 26 min |
| Apr 2, 12:34 PM CDT | Special Weather Statement | LMK | Clinton | 41 min |
| Apr 2, 2:04 PM CDT | Special Weather Statement | LMK | Barren | 26 min |
| Apr 2, 2:16 PM CDT | Special Weather Statement | LMK | Adair, Metcalfe, Russell | 29 min |
| Apr 2, 3:09 PM CDT | Special Weather Statement | LMK | Lincoln | 21 min |
| Apr 2, 3:40 PM CDT | Tornado Warning | LMK | Meade | 35 min |
| Apr 2, 3:45 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 30 min |
| Apr 2, 3:58 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 2, 4:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 32 min |
| Apr 2, 4:13 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 2, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 28 min |
| Apr 2, 4:35 PM CDT | Tornado Warning | LMK | Henry, Jefferson, Oldham, Shelby | 25 min |
| Apr 2, 4:56 PM CDT | Tornado Warning | LMK | Henry | 34 min |
| Apr 2, 5:22 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 38 min |
| Apr 2, 5:34 PM CDT | Tornado Warning | LMK | Allen, Barren, Edmonson, Warren | 26 min |
| Apr 2, 5:36 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 24 min |
| Apr 2, 6:17 PM CDT | Special Weather Statement | LMK | Bullitt, Hardin | 13 min |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.